TSH/FT3/FT4 Test Results

Hi,

Hope everyone is doing okay. I just had these results back:

TSH 0.05 (0.2 to 4.2)

FT3 4.17 (3.1 to 6.8)

FT4 13.6 (11 to 22)

I've been on 2.5 grains of WP Thyroid NDT for about 6 months I think).

I stopped NDT for 24 hours and test was at 7.30am.

I have been having some increased hypo symptoms lately but not all. I was putting it down to adrenals but now wonder if I should try 3 grains. Opinions greatly appreciated. I did ask my lovely GP for a reverse T3 test but he showed me all the thyroid tests he was allowed to do. Not really supposed to do the FT3 & FT4 but he does them because I'm on NDT and the TSH tells him nothing.

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

10 Replies

oldestnewest
  • I'm now wondering if I should've taken my afternoon dose and just missed the morning dose before the test.

  • Gilslovescifi,

    8-12 hours between last dose and blood draw is sufficient. Most people taking NDT do better with FT3 in the upper range 5.5 - 6.8 so there is scope to increase to 3 grains.

    rT3 isn't tested on the NHS and as your FT4 is low in range it's unlikely you have high rT3.

  • Thank you. Do you think the fact that I didn't take my afternoon dose has made them seem much worse than they are?

  • Girlslovescifi,

    Leaving 24 hours between last dose and blood draw means FT3 is a little lower. You can extrapolate +20% to estimate FT3 normal circulating level is 5.0 so there is still scope to increase dose.

  • Thank you! You're a font of useful information! 👏🏻

  • Incidentally, my results in Jan/Feb were Blood tests tsh: 0.05, T3 5.62 and T4 15.2. I just omitted the morning dose that time. I wonder why the T4 has dropped? I have been stressing a lot. My anxiety has been getting progressively worse. I don't know if it's levels making it worse or the other way around.

  • Girlslovescifi,

    Both FT4 and FT3 have dropped, probably due to declining thyroid function so a dose increase will help.

  • Thanks again. Sometimes I feel like I'm going nuts. I cry all the time and get so tired. You've given me hope! I hope you're doing well.

  • If you're on NDT and symptoms arise you should increase dose by 1/4 tablet and I shall give you a link which might be helpful. Our symptoms can tell us a lot i.e. we're not on sufficient hormones - or on too much - or need an increase.

    web.archive.org/web/2010112...

  • Thank you

You may also like...